Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 7, 2014, 5:15 AM EDT for Ashland County, Holmes County, Wayne County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2014, 5:15 AM EDT (09:15 UTC)
- Expired
- May 7, 2014, 6:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 79 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 5:55 AM EDT | HAIL 1 | 2 E Mohicanville, OH | HAIL COVERED ABOUT 4 MILES OF STATE ROUTE 226 TO FUNK ROAD IN LAKEVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 9.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
377
WUUS51 KCLE 070915
SVRCLE
OHC005-075-169-071000-
/O.NEW.KCLE.SV.W.0012.140507T0915Z-140507T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
515 AM EDT WED MAY 7 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ASHLAND COUNTY IN NORTH CENTRAL OHIO
NORTHEASTERN HOLMES COUNTY IN NORTHEAST OHIO
SOUTHERN WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 600 AM EDT
* AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAYESVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOOSTER...
SHREVE...
HOLMESVILLE...
MOUNT EATON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4053 8169 4077 8238 4080 8239 4095 8231
4078 8165 4060 8165
TIME...MOT...LOC 0915Z 291DEG 30KT 4083 8224
$$
KING1 follow-up statement
757
WWUS51 KCLE 070941
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
541 AM EDT WED MAY 7 2014
OHC005-075-169-071000-
/O.CON.KCLE.SV.W.0012.000000T0000Z-140507T1000Z/
ASHLAND OH-HOLMES OH-WAYNE OH-
541 AM EDT WED MAY 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR SOUTHERN WAYNE...NORTHEASTERN HOLMES AND EXTREME EAST CENTRAL
ASHLAND COUNTIES...
AT 537 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF SHREVE...MOVING EAST
AT 35 MPH. QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM IN
ORRVILLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOOSTER...HOLMESVILLE...APPLE CREEK...FREDERICKSBURG AND MOUNT EATON
LAT...LON 4053 8169 4070 8217 4072 8218 4087 8200
4078 8165 4060 8165
TIME...MOT...LOC 0940Z 291DEG 30KT 4075 8198
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:48 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 7, 3:48 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 348 AM EDT WED MAY 7 2014 .SYNOPSIS... A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY. THIS WILL BE FOLLOWED BY A COLD FRONT FRIDAY NIGHT INTO SATURDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WARM FRONT STRETCHES FROM NORTHERN ILLINOIS SE INTO NORTHEASTERN KY. MODELS IN REASONABLY GOOD AGREEMENT LIFTING THE FRONT INTO NE OHIO BY THIS AFTERNOON AND EAST OF THE AREA THIS EVENING. SHOWER AND TSRA IN NW OHIO WILL MOVE EAST THIS MORNING...BUT SHOULD GRADUALLY WEAKEN AS IT MOVES INTO DRIER AIR AND COMES UNDER THE UPPER LEVEL RIDGE STILL OVER THE FORECAST AREA. EXPECT A LULL BY MID DAY AND THEN SOME SCATTERED SHOWERS AND TSRA REDEVELOP IN THE ACROSS THE NORTH AND EAST LATER THIS AFTERNOON. AS FAR AS TEMPS GO...WILL CONTINUE WITH THE WARMING TREND. TEMPERATURES WILL RISE INTO THE MID TO UPPER 70S IN THE WARM SECTOR BUT ONLY INTO THE 60S NE OF THE WARM FRONT. DEPENDING UPON THE TIMING OF THE FRONT COULD SEE A DEFINITE TEMPERATURE GRADIENT THIS AFTERNOON. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... LITTLE CHANGE IN THE EXTENDED. TOMORROW WILL BE HOT BUT DRY AS 700 MB TEMPS RISE TO 8C PROVIDING GOOD CAP TO INHIBIT TSRA. TEMPERATURES WILL BE IN THE 80-85 DEGREE RANGE OVER THE ENTIRE AREA...A GOOD 10 TO 15 DEGREES ABOVE NORMAL FOR A CHANGE. BUT THE HOT AND DRY CONDITIONS WILL BE SHORT LIVED. MODELS CONTINUE TO BE IN GOOD AGREEMENT MOVING COLD FRONT ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. EXPECT SHOWERS AND TSRA TO REACH NW OH FRIDAY AFTERNOON AND SPREAD ACROSS ENTIRE AREA FRIDAY NIGHT. FRONT WILL MOVE SLOWLY ACROSS THE AREA SATURDAY. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE LONG TERM BEGINS ON SUNDAY WITH 00Z MODELS CLOSE SHOWING ZONAL FLOW TO A WEAK RIDGE ACROSS THE AREA...AND SURFACE LOW PRESSURE IN NRN MN AND OK/KS AREA. DIVERGENCES INCREASE HOWEVER AS THE GFS DEVELOPS AN UPPER AIR CLOSED LOW OVER CENTRAL CANADA WITH AN OPEN WAVE INTO THE NRN PLAINS AND UPPER MIDWEST WHILE THE ECMWF HAS A MUCH SHARPER UPPER TROF INTO THE PLAINS STATES WITH CORRESPONDINGLY HIGHER HEIGHTS AND WARMER AIR ACROSS THE OHIO VALLEY. FOLLOWED A MIX OF WPS AND ECMWF THROUGH THE LONG TERM FOR A MORE AMPLIFIED...WARMER/SLOWER SOLUTION. TO THAT END FEEL THE BEST CHANCE OF A DRY DAY WILL BE WEDNESDAY POST COLD FRONT. OTHERWISE WILL HAVE CHANCE POPS FOR SHOWERS AND/OR THUNDERSTORMS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... OVERRUNNING SHOWERS AND THUNDERSTORMS OVER SRN LWR MI MOVING EAST AND EXPANDING SOUTHEAST. ACTIVITY IS EXPECTED TO CONTINUE TO EXPAND INTO THE NIGHT AS A SHORT WAVE MOVES ACROSS THE AREA. BROUGHT THUNDER INTO KTOL BUT OTHERWISE A MIX OF VCSH AND VCTS. ALSO BROUGHT IN A 2 HOUR WINDOW OF SHOWERS EAST BASED ON HRRR TIMING. EXPECT PRIMARILY VFR CONDITIONS EXCEPT WITHIN ANY SHOWER/TSTM CORES. .OUTLOOK...NON VFR AT TIMES DEVELOPING FRIDAY AND CONTINUING INTO SUNDAY MORNING IN SHOWERS AND THUNDERSTORMS. && .MARINE... A WARM FRONT WILL LIFT NORTH OF THE LAKE THURSDAY INTO FRIDAY. UNTIL THEN EXPECT EAST TO SOUTHEAST WINDS TURNING SOUTHWEST FRIDAY BEHIND THE WARM FRONT. SOUTH TO SOUTHWEST FLOW WILL CONTINUE THROUGH THE WEEKEND AHEAD OF LOW PRESSURE TO OUR WEST. WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT CRITERIA && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...TK AVIATION...TK MARINE...TK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:48 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox | 42 min |
| May 7, 3:53 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca | 52 min |
| May 7, 4:28 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Richland | 47 min |
| May 7, 4:28 AM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 62 min |
| May 7, 5:53 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Wayne | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.